Hail, Lamar
- When
- July 13, 4:47 PM CST
- Where
- Lamar County, 0.69 mi N of Talowah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.080, -89.430
An upper level disturbance interacted with abundant gulf moisture in place across the region to kick off several severe storms during the period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An upper level disturbance interacted with abundant gulf moisture in place across the region to kick off several severe storms during the period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 13, 1:54 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT SAT JUL 13 2013 .SHORT TERM... ONE OF THE MORE UNUSUAL MID-SUMMER WEATHER PATTERNS I HAVE SEEN OVER THE CONUS WILL GUIDE OUR WEATHER IN THE SHORT TERM. UPPER LEVEL LOW CURRENTLY OVER THE LOWER OH VALLEY WILL CONTINUE TO FAIRLY RAPIDLY RETROGRADE W-SW AT 15-20 KT...AND BY THIS TIME TOMORROW WILL BE OVER EASTERN OK...AS MASSIVE MID/UPPER LEVEL RIDGE WITH 500 MB HEIGHTS APPROACHING 6000 M REPLACES IT ACROSS OHIO VALLEY REGION BY EARLY NEXT WEEK. AS THE LOW GETS TO THE SOUTHERN PLAINS...DEEP E-SE FLOW IN ITS SE QUADRANT WILL ENABLE MOISTURE TO SURGE BACK INTO AREA. PRECIPITABLE WATER VALUES CURRENTLY IN EXCESS OF 2" CURRENTLY RESIDE OVER GA/FL...AND BY MONDAY SHOULD BE OVER THE ARKLAMISS REGION. AS FAR AS SENSIBLE WEATHER IMPACTS...UPDATED GRIDS EARLIER TO INCLUDE MORE CLOUDS FOR WESTERN AREAS THIS AFTERNOON AS AREA OF MID/HI CLOUDS HAS CONTINUED TO THICKEN AS IT DROPS SW AHEAD OF UPPER LOW. SCATTERED SHOWERS AND STORMS HAVE CONTNIUED TO DEVELOP JUST E OF OUR FORECAST AREA OVER SW AL AND COASTAL MS. LAPS/RUC SHOW THAT FAR SE SECTIONS OF OUR AREA HAVE BECOME RATHER UNSTABLE WITH SBCAPE VALUES APPROACHING 4000 J/KG AND VERTICAL TOTALS AROUND 26C. HIGH RES MODELS CONTINUE TO INDICATE POTENTIAL FOR CURRENT ACTIVITY TO BUILD NW INTO THE I-59 CORRIDOR...AND GIVEN THE CURRENT PARAMETERS FEEL IT IS PRUDENT TO MENTION POSSIBILITY OF AN ISOLATED GUSTY STRONG STORM IN THE FAR SE THIS EVENING. OVERALL ACTIVITY SHOULD DIMINISH WITH SUNSET...BUT A FEW SHOWERS COULD LINGER/REDEVELOP IN THE FAR E OVERNIGHT AS BETTER TROPICAL MOISTURE ADVECTS TOWARD AREA. SUNDAY SHOULD SEE INCREASING COVERAGE OF SHRA/TSRA DUE TO IMPROVED MOISTURE ADVECTION AND ASSISTANCE FROM RIGHT ENTRANCE REGION OF UPPER JET ON EAST SIDE OF LOW. BETTER LAPSE RATES WILL BE RETREATING W...BUT THERE CERTAINLY COULD BE A ZONE WHERE BETTER MOISTURE AND LAPSE RATES OVERLAP TO PROVIDE AN ENHANCED RISK OF STRONGER STORMS. HOWEVER...WHERE THAT MAY END UP OCCURRING IS STILL QUITE UNCERTAIN...AND GIVEN THE SETUP WILL LET LATER SHIFTS EVALUATE THE MICROBURST PARAMETERS BEFORE INCLUDING ANY MENTION IN HWO. LOCALIZED HEAVY RAINFALL IS ALSO A CONCERN PARTICULARLY IN EASTERN MS AS PW VALUES INCREASE TO NEAR 2". GIVEN INCREASINGLY TROPICAL NATURE OF ATMOSPHERE SOME SCATTERED SHRA/TSRA COULD CONTINUE TO POP UP THROUGH SUNDAY NIGHT. MONDAY PW VALUES AOA 2" BECOME ENTRENCHED OVER MOST OF THE AREA. HEAVY RAIN COULD BE A BIT MORE OF A CONCERN MONDAY AS FLOW BECOMES INCREASINGLY UNIDIRECTIONAL AND SOMEWHAT WEAKER THAN SUNDAY. THIS RESULTS IN CORFIDI VECTORS WITH MAGNITUDES OF 0-5 KT...IMPLYING INCREASED POTENTIAL FOR TRAINING AND LOCALIZED HEAVY RAINFALL AMOUNTS. LATER SHIFTS WILL WANT TO KEEP AN EYE ON THIS. RAISED POPS ABOVE GFS MOS GUIDANCE FOR MONDAY CLOSER TO NAM VALUES. AS FAR AS TEMPERATURES...INCREASED CLOUDS AND MOISTURE SHOULD KEEP MAXES AT BAY...AND SEE MINS MODERATING TO CLOSER TO SEASONAL NORMS THAN WHAT WAS SEEN THIS MORNING. OVERALL GUIDANCE LOOKED GOOD. .LONG TERM... UPPER LOW WILL CONTINUE TO PULL WEST AND WEAKEN WITH OUR AREA BECOMING INCREASINGLY INFLUENCED BY STRONG SUBTROPICAL RIDGE TO OUR N. ONLY TWEAK TO LONG TERM WAS TO RAISE TEMPS A COUPLE OF DEGS ON FRI GIVEN GFS/EC LOW LEVEL TEMPS SUPPORTING MID TO UPPER 90S. DEPENDING ON HOW THE RAINFALL EVOLVES OVER THE NEXT COUPLE OF DAYS...COULD ACTUALLY SEE A FEW SPOTS MAKE A RUN FOR THE CENTURY MARK LATE IN THE WEEK GIVEN THAT MOST OF OUR AREA HAS SEEN BELOW TO WELL BELOW NORMAL RAINFALL OVER THE LAST 30 DAYS...ESPECIALLY THE DELTA. && .AVIATION... VFR CONDS AND LGT NLY SFC WINDS CAN BE XPCTD THRU THE REST OF THE DAY...WITH THE WINDS BECMG SELY LATER TONIGHT. ISOLD SHRA/TSRA ARE PSBL ACROSS FAR ERN/SERN MS THIS AFTN...BEFORE SHRA/TSRA CHANCES RETURN AREAWIDE TOMORROW. GUSTY WINDS AND SMALL HAIL MAY VERY WELL ACCOMPANY THE ACTIVITY TOMORROW. MVFR VSBY RESTRICTIONS WL BE PSBL AT HBG/MEI/JAN/HKS 10-13Z TOMORROW... TRENDING VFR THEREAFTER. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 89 71 90 / 8 35 34 40 MERIDIAN 67 87 70 89 / 18 57 40 36 VICKSBURG 65 90 70 90 / 6 24 24 39 HATTIESBURG 70 89 71 90 / 25 42 30 45 NATCHEZ 68 88 69 89 / 9 24 17 39 GREENVILLE 67 90 70 90 / 5 26 37 46 GREENWOOD 68 89 70 90 / 6 41 45 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/BK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SAT JUL 13 2013 MSZ066-072>074-141945- JONES-MARION-LAMAR-FORREST- 233 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THE FIRST PART OF THE EVENING AS MOISTURE BEGINS TO MOVE BACK ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THIS ACTIVITY AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>065-141945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON- 233 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
The roof was blown down off a mobile home along County Road 16-142.
Trees were blown down along Pine Grove Road.
A tree was blown down along Highway 28.
Several trees were blown down in the area.
Several trees blown down around Raymond.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461298, 461299, 461301, 461302, 461303, 461305, 470961, 461309.